Prescribed 50mg Setraline and I’m so scared!

D

DisneyDream19

New member
Joined
Jun 10, 2019
Messages
1
Location
Wales
#1
Hey,

I’m completely new to this and I’ve come looking for help and support. I’ve suffered with anxiety for as long as I can remember, health anxiety, scared of dying, constantly feeling like I’m going to have a heart attack, panic attacks, feeling like I’m constantly going to be ill. I’ve never gone looking for help but last week I went to my GP for the first time for it. I’m getting married in 3 months and I know this probably isn’t helping towards stress and anxiety levels and I’m struggling to enjoy the whole planning process and look forward to the wedding. My GP today prescribed me with 50mg of Sertraline alongside 10mg Bedranol (which I can take upto 3 times daily). I felt more positive leaving the GP this morning, until I pulled out the leaflet and started reading the side effects. I then went onto google and read so many horror stories of people beginning Sertraline. Its made me so anxious about taking a tablet that is meant to help with my anxiety, if that makes sense? I’m sat here looking at the tablets not knowing what to do. I’m frightened of feeling nauseous as that’s the one thing that I feel most anxious about. Can you please tell me some of your own personal stories with it? Or has anyone taken any herbal methods that have helped them? I have my hen party at Disneyland Paris at the beginning of July and I’m so worried the side effects will effect me from going.

Thanks so much

Sarah

X
 
Passionflower

Passionflower

Well-known member
Joined
Jul 15, 2011
Messages
1,376
Location
UK
#2
I have been on Sertraline for years and have never had any side effects from them. If you do get side effects they should not last much longer than 2 weeks.
 
H

Helen73

Well-known member
Joined
Apr 22, 2019
Messages
139
Location
Birkenhead, Wirral
#4
Hi I was on sertraline 200mg for about 10 years. Never experienced any side effects. Even if you do get side effects they should wear off after a few weeks x
 
H

Helena1

Well-known member
Forum Safety Team
Joined
Oct 11, 2014
Messages
9,944
Location
UK
#5
I used to be on it and had no side effects.
The likelihood of side effects affecting your holiday next month is very low.
I think most people get side effects as they expect to so a positive mind set starting them will help immensely, this is proven by the percentage of people who get side effects when on the placebo in trials.
I have not taken as herbal suplimets that helped.
Have you had therapy or tried stuff like meditation, mindfulness exercise or other things that can help anxiety?
 
Skynet

Skynet

Well-known member
Joined
Aug 17, 2018
Messages
527
Location
India
#6
Tbh I'm usually excited when I have to start an antidepressant lol because it means my life is going to get a LOT better. The side effects, if any, will be nothing compared to the benefits.
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
1,400
Location
USA
#7
The first week was wonky but after that it’s helped me so much. Totally worth it. I wasn’t super nauseous, a little bit. I was mostly having mood swings but again it only lasted about a week and then I was fine.
 
Topcat

Topcat

Well-known member
Joined
Jan 8, 2018
Messages
2,193
#8
I'm prone to side effects, but sertraline was like taking smarties for me. Not much effect at all. And stopping them didn't cause me any problems either.
I hope you are feeling better soon. Congratulations on the wedding :)